Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 48, NWS Memphis, TN

March 26, 2000Phillips County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2000, 9:36 PM CST for Phillips County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2000, 9:36 PM CST (03:36 UTC)
Expired
Mar 26, 2000, 10:15 PM CST
In force
39 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Phillips County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 967 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
967 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 270340 COR
SVRMEM
ARC107-270415-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
936 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PHILLIPS COUNTY IN NORTHEASTERN ARKANSAS

* UNTIL 1015 PM CST

* AT 934 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL NEAR DE WITT MOVING SOUTHEAST AT 20 MPH.


* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRUMROD BY 950 PM.

.IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A
STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.


 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:15 PM CST, 21 minutes earlier.

Area forecast discussion, Mar 26, 9:15 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
915 PM CST SUN MAR 26 2000

SFC CDFNT STRETCHED FM CNTRL IL TO SW MO INTO OK AT 02Z. TSRAS HAVE
FIRED IN TWO MAJOR AREAS...ONE ACRS ERN OK AND AR WHERE THE BEST
INSTABILITY IS LOCATED AND JET DYNAMICS ARE FAVORABLE. THE OTHER
AREA WAS JUST AHEAD OF THE CDFNT IN MO. RADAR AND SAT TRENDS INDICATE
THAT THE AREA OF TSTMS OVR AR WL SCRAPE THE SW PORTION OF OUR CWA.
THE REMAINDER OF THE CWA WL HAVE TO WAIT FOR THE FRONT TO SEE ANY
SHRA/TSRA DEVELOPMENT. CDFNT WL MOVE ACRS THE CWA FM NW TO SE BTWN
06Z AND 12Z. HAVE TO LOOK A LONG WAY TO THE NW TO FIND COOLER TEMPS
AND WL ADD A FEW DEGREES TO CURRENT FORECASTED LOWS. CURRENT POPS
LOOK OK.

WL MENTION THE POSSIBILITY OF SVR TSTMS ACRS MOST OF THE AREA EXCEPT
NE PART OF CWA...INCLUDING JACKSON AND PARIS...INSTABILITY IS
MARGINAL AT BEST IN THESE AREAS.

.MEM...NONE
SJM

N

In the hours before

Special weather statement, Mar 26, 3:50 PM CST, 5 hours 46 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-270600-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CST SUN MAR 26 2000

THIS SEVERE WEATHER OUTLOOK COVERS THE COUNTY WARNING AREA OF THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...
INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND
THE MISSOURI BOOTHEEL.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS A
SMALL PORTION OF EAST ARKANSAS... AND A SMALL PORTION OF NORTHWEST
MISSISSIPPI. THE MODERATE RISK IS GENERALLY WEST OF A LINE FROM
FORREST CITY ARKANSAS...TO TUNICA...TO CHARLESTON MISSISSIPPI.
THIS INCLUDES THE CITY OF CLARKSDALE MISSISSIPPI.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT
ACROSS THE REMAINDER OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...
NORTH MISSISSIPPI...AND MOST OF WEST TENNESSEE. THE SLIGHT RISK IS
WEST OF A LINE FROM MARTIN TENNESSEE...TO LEXINGTON...TO IUKA
MISSISSIPPI. THIS INCLUDES THE CITIES OF BLYTHEVILLE...JONESBORO...
DYERSBURG...JACKSON...MEMPHIS...OXFORD AND TUPELO.

A COLD FRONT WILL SWEEP THROUGH THE MID-SOUTH FROM THE NORTHWEST
TONIGHT. SOUTH WINDS AHEAD OF THE FRONT WILL FEED MOIST AND UNSTABLE
AIR INTO THE AREA. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
AHEAD OF THE FRONT AND MOVE QUICKLY INTO THE COUNTY WARNING AREA FROM
THE NORTHWEST THIS EVENING. THE STORMS WILL FIRST ENTER NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING...THEN SPREAD
QUICKLY INTO WEST TENNESSEE AND NORTH MISSISSIPPI BY MIDNIGHT.

LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN
THREATS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. THE MOST
LIKELY TIME FOR SEVERE WEATHER IS BETWEEN 6 PM TONIGHT AND 3 AM
MONDAY. THE THREAT OF SEVERE WEATHER WILL END WITH PASSAGE OF THE
COLD FRONT.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER
RADIO...COMMERCIAL RADIO...TELEVISION...AND CABLE TELEVISION FOR
THE LATEST FORECASTS AND INFORMATION.
Special weather statement, Mar 26, 9:24 PM CST, 12 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-270930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CST SUN MAR 26 2000

THIS SEVERE WEATHER OUTLOOK COVERS THE COUNTY WARNING AREA OF THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...
INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND
THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR EAST
ARKANSAS...MOST OF NORTH MISSISSIPPI AND PART OF WEST TENNESSEE. THE
SLIGHT RISK IS GENERALLY WEST OF A LINE FROM UNION CITY...TO
JACKSON...TO CORINTH MISSISSIPPI. THIS INCLUDES THE CITIES OF
BLYTHEVILLE...JONESBORO...DYERSBURG...MEMPHIS...OXFORD AND TUPELO.

A COLD FRONT WILL SWEEP THROUGH THE MID-SOUTH FROM THE NORTHWEST
OVERNIGHT. SOUTH WINDS AHEAD OF THE FRONT WILL CONTINUE TO FEED MOIST
AND UNSTABLE AIR INTO THE AREA. A LINE OF THUNDERSTORMS THAT HAD
DEVELOPED OVER MISSOURI WILL MOVE SOUTHEAST INTO THE COUNTY WARNING
AREA BY MIDNIGHT. THE STORMS WILL FIRST ENTER NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHEEL...THEN SPREAD QUICKLY INTO WEST TENNESSEE AND
NORTH MISSISSIPPI AFTER MIDNIGHT.

LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN
THREATS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. THE MOST
LIKELY TIME FOR SEVERE WEATHER IS BETWEEN 11 PM TONIGHT AND 4 AM
MONDAY. THE THREAT OF SEVERE WEATHER WILL END WITH PASSAGE OF THE
COLD FRONT.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER
RADIO...COMMERCIAL RADIO...TELEVISION...AND CABLE TELEVISION FOR
THE LATEST FORECASTS AND INFORMATION.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.